Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 144, NWS Cheyenne, WY

August 10, 2005Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 10, 2005, 1:55 PM MDT for Sioux County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 1:55 PM MDT (19:55 UTC)
Expired
Aug 10, 2005, 2:45 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Sioux County, NE

The radar

The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:00 AM MDT, 9 hours 55 minutes earlier.

Area forecast discussion, Aug 10, 4:00 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT WED AUG 10 2005

.SHORT TERM...WEAK SHORTWAVE RIDGING PREVAILS THIS AFTN WITH A
SURFACE LOW DEVELOPING ACROSS NERN WY. APPEARS ENOUGH INSTABILITY
AND LIFT TO GENERAGE SCT TSTMS THIS AFTN. TSTMS WILL BECOME MORE
NUMEROUS THIS EVNG AS A COLD FRONT MOVES SWRD ACROSS OUR NRN ZONES
AND CONTINUES ITS SWRD PROGRESS OVERNIGHT. TSTM CHANCES WILL
DECREASE LATE TONIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF LIFT.
RUBIN

.LONG TERM...THU AND BEYOND...UPPER RIDGE FLATTENS WITH GENERAL W
FLOW ALOFT.  UPPER TROF BRUSHES BY MAINLY N ON FRI/FRI NGT...HELPING
TO DRIVE DECENT COLD FRONT SWD THRU MOST OF AREA BY SUNSET FRI.
BEST POP PERIOD FRI AFTN INTO SAT MRNG MAINLY N/E SXNS IN UPSLOPE
NERLY FLOW.  BROAD WEAKLY CYCLONIC FLOW ALOFT LINGERS INTO SUN NGT
OVER MT WITH A FEW WEAK IMPULSES MOVING THRU.  STILL APPEARS THAT
AIRMASS WILL NOT BE THAT UNSTABLE ON SUN AFTN/EVNG BUT HAVE KEPT IN
SOME SMALL POPS FOR NOW.  HGTS RISE MON INTO TUE AS UPR RDG TRIES TO
POP BACK UP INTO THE REGION WITH GENERALLY DRY AND WARMER WX.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 10, 5:20 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
520 AM MDT WED AUG 10 2005

NEZ001>003-019>021-054-055-WYZ059-060-111130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
520 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN
WYOMING AND THEN MOVE INTO THE PANHANDLE.  A FEW STORMS MAINLY OVER
EAST CENTRAL WYOMING AND THE NORTHERN HALF OF THE PANHANDLE COULD
BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING.

WYZ061>070-111130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
520 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON
AND LINGER INTO EARLY THIS EVENING.  A FEW OF THE STORMS ESPECIALLY
EAST OF THE LARAMIE RANGE COULD BECOME STRONG ENOUGH TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN...ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:45 PM MDTSevere Thunderstorm WarningCYSSioux39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.